Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

I am hypertensive taking Selomax. Having abdominal pain, gastritis problem, feeling thirsty. Abdominal CT done. Suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 1978
Answered : 22 Questions
Hi, I am Ram. I am hypertensive taking Selomax 50/5 and Natrilix SR 1.5 daily once. For the past 3 years I have a pain(not so severe) and discomfort in right side upper abdomen not exactly in single location(on & off not continuous). But when I press the place I wont feel any pain. When I cough I can feel the pain sometimes. I have gastritis problem. Bloating, belching, burping and farting are my common symptoms in my day to day life. I feel thirsty after my food. I dont have heart burn.
Last year I got this pain and went to DR(Gastro) and he physically examined me and ordered a CT abdomen and the impression is 20% fatty liver. My SGOT is 36 and SGPT is 60 and my LDL is 135. My hemoglobin is 15.6. Other tests were normal(ECG, ECHO, TMT). My bowel movement will be more bad odor one. If I didnt pass two times daily and the next day will have constipation sometimes. But for past 10 days I got the pain again and Only once I had my stool dark and after that is normal. if my gastric symptoms increases I am having histac evt for temp relief.

what would be the reason for my pain and discomfort? what test i have to do? please suggest.
Posted Thu, 19 Jul 2012 in Digestion and Bowels
Answered by Dr. Gourdas Choudhuri 21 hours later

Thanks for the query.

I have gone through your detailed description of your symptoms. There are probably 2 issues that we need to deal with.

1. First, you probably have an enlarged liver due to deposits of fat. People with hypertension are prone to it as are those who are overweight, are not able to do regular exercise, take alcohol or have high blood lipids or blood sugar.
I understand that you have high BP. Please check your Body Mass Index (BMI) and blood lipids if they have not been done already.

There are ways and means to get the liver back to good shape, but requires attention to diet and life style, about which we may discuss later.

2. The second is your digestive problem due to which you have malodorous stools, abdominal pain and excess gas. You could try a gentle laxative and avoid food that produces excess gas such as winter vegetables, fried and XXXXXXX food, excess of sprouts and lentils. A mild medicine that reduces acid production in your stomach, such as famotidine (40 mg) or pantoprazole (40 mg) may be tried after discussing with your primary doctor. It could be helpful.

Hope this helps. Please feel free to revert with the details of your age, BMI, lipid profile and blood sugar reports (also if there is any family history of diabetes in parents) so that I may offer you more specific suggestions.

Best wishes
Above answer was peer-reviewed by
Follow-up: I am hypertensive taking Selomax. Having abdominal pain, gastritis problem, feeling thirsty. Abdominal CT done. Suggestion? 2 hours later
Dear Doctor, I was much worried I have affected anything XXXXXXX like colon cancer... Will CT scan catch those things(which was taken last year April)?

My age : 29 now
Weight: 98kg now and (106kg 4 months back.)
Height : 5.8 Feet
Total Cholesterol: 190 mg/dl
HDL : 43 mg/dl
LDL : 130 mg/dl ( in 2010 it is 90 mg/dl. Doctor told me to do exercise and no need to take medicines at present.)
Triglycerides: 137 mg/dl

Blood Sugar Fasting : 102 mg
PP: 140 mg

HBA1C : 5.9

My Father and Mother both taking medications for BP and Sugar. But both having controlled diabetes and BP due to tablets.

Doctor please let me know is anything worrisome and is there anything for me to see the doctor in person urgently?
Answered by Dr. Gourdas Choudhuri 21 hours later
I am sorry for the delay in getting back.
Your profile indicates that you suffer from Metabolic Syndrome, which is a complex of several conditions such as excess weight, high blood pressure, diabetes and high blood lipids. You have 2 of them right now, but with your family history, you are prone to develop the others. People with this syndrome are also prone to heart disease with growing years.
I do not see much cause to panic as you are young and have time in hand to rectify, atleast partly, some of these factors. You have already started to lose weight, and your HbA1C is normal. You will need to follow a strict regime of diet and life-style, as any laxity will predispose you to pile on weight and have things go out of control.
I suggest you consult a doctor in person, but not in panic and not in emergency. It would be important to plan a long term strategy that your doctor and you can both decide to follow and adhere to, with periodic monitoring of goals.
I hope I have answered your query. Please let me know if you need any further guidance.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor